Alert archive / Florida / Special Marine Warnings in 2018
Special Marine Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Feb 11, 2018, 2:50 PM EST. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2018, 2:50 PM EST (19:50 UTC)
- Expired
- Feb 11, 2018, 4:15 PM EST
- In force
- 85 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Feb 11, 12:33 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 11, 12:33 PM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1233 PM EST Sun Feb 11 2018
.AVIATION [Through 18Z Monday]...
IFR and LIFR CIGs are expected throughout this TAF cycle. A steady
moderate to heavy rain is moving in from the Gulf. Rain will persist
through this TAF cycle. Rain will be heavy at times. Embedded
thunder is likely. Fog is likely tonight. Mostly MVFR vis is
expected but conditions could be worse at times. Conditions will
improve slightly in the morning but IFR is still likely.
&&
.PREV DISCUSSION [1003 AM EST]...
.NEAR TERM [Through Today]...
After a busy pre-dawn period, things have quieted down somewhat
during the mid morning. We are still keeping an eye out for
isolated quick spin up tornadoes and marginally damaging wind
gusts. SPC edged the marginal risk area slightly to the east.
However, lightning activity has dropped off considerably and we
are seeing a widespread shield of rain in the stable air behind
the leading edge convection. So, we should see this lull in the
action continue for a couple of hours anyway. The big questions is
whether we will see another round of severe this afternoon. If we
do, the most likely location would be northwest of the convective
precip shield closer to the front. As for flooding concerns, we
will leave the flood watch as is. We have already had some parts
of the FL Panhandle pick up 3-4 inches of rain and we could see
additional training over these areas.
.SHORT TERM [Tonight Through Tuesday]...
A cold front will slowly makes it's way eastward across our CWA
tonight through Monday. Rain chances will remain elevated and some
of the rain may be heavy at times with embedded thunderstorms. The
front is forecast to push south of the local area Monday night and
Tuesday and stall and the upper flow becomes zonal. On Tuesday, a
wedge of high pressure at the surface will build down from the Mid-
Atlantic states bringing a drier airmass into our northern zones.
PoPs Tuesday will be tapered north to south with the highest (50%)
across our Florida zones. Temperatures will continue above seasonal
levels with highs in the 70s and lows in the 60s.
.LONG TERM [Tuesday Night Through Sunday]...
Upper ridging will build over the local region providing mostly
dry conditions and warmer than normal temperatures. Highs will
mostly be in the mid to upper 70s. Lows will be in the mid 50s to
around 60.
.MARINE...
Light to moderate southerly winds today will become easterly by late
Monday. Winds will be light mostly from the east or southeast at
least through the middle of the week.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Heavy rainfall has already occurred across the western portions
of the area today. An additional couple of inches is expected,
generally near and west of an Tifton to Panama City line. Isolated
higher rainfall totals are possible. This would be enough to
cause some flooding issues, mainly in form of dirt road washouts
and flooding in poor drainage and urban areas. Smaller creeks and
streams will also be susceptible to flooding. Flood warnings have
been issued for the Alabama portion of the Choctawhatchee River
with flooding forecast downstream a few days down the road. Minor
flooding is forecast. The Shoal River at Mossy Head is rising
sharply and currently forecast to crest just below moderate flood
stage. This will need to be closely monitored.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 65 76 64 77 57 / 80 80 50 50 20
Panama City 65 71 62 76 59 / 80 70 40 40 20
Dothan 66 71 61 73 55 / 80 50 40 30 20
Albany 66 74 61 69 52 / 80 60 50 30 20
Valdosta 66 75 63 71 54 / 60 80 50 40 20
Cross City 65 78 64 79 58 / 40 60 50 50 20
Apalachicola 64 71 62 73 59 / 80 80 50 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Calhoun-Central Walton-
Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
Walton-Washington.
High Rip Current Risk until 11 PM EST /10 PM CST/ this evening
for Coastal Gulf.
GA...Flood Watch through Monday morning for Baker-Calhoun-Clay-
Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Worth.
AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
Houston.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Special weather statement, Feb 11, 10:00 AM EST, 4 hours 50 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1000 AM EST SUN FEB 11 2018 GAZ145-146-158-111545- Colquitt GA-Mitchell GA-Thomas GA- 1000 AM EST SUN FEB 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL... NORTHWESTERN THOMAS AND WESTERN COLQUITT COUNTIES UNTIL 1045 AM EST... At 959 AM EST, National Weather Service doppler radar indicated a strong thunderstorm 7 miles east of Pelham, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moultrie, Camilla, Riverside, Schley, Funston, Center Hill, Cotton, South Moultrie, Laney, Sigsbee, Moultrie Municipal A/P, Quality, Hartsfield, New Elm, Bay and Hinsonton. LAT...LON 3104 8409 3119 8415 3132 8379 3109 8372 TIME...MOT...LOC 1459Z 240DEG 49KT 3114 8404 04-MCDERMOTT
Local storm report, Feb 11, 11:18 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1118 AM EST SUN FEB 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM TORNADO GRACEVILLE 30.96N 85.52W
02/11/2018 JACKSON FL LAW ENFORCEMENT
ROOF DAMAGE TO THREE BUILDINGS AROUND
DENTIST OFFICE IN GRACEVILLE.
&&
RHLocal storm report, Feb 11, 11:54 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 AM EST SUN FEB 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM TORNADO 4 NNW HULAW 30.83N 85.74W
02/11/2018 HOLMES FL EMERGENCY MNGR
HOUSE BEHIND CHURCH DESTROYED.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:11 PM EST | Special Marine Warning | TAE | 49 min | |
| Feb 10, 7:42 PM EST | Special Weather Statement | TAE | Bay | 48 min |
| Feb 10, 7:55 PM EST | Special Marine Warning | TAE | 50 min | |
| Feb 10, 8:09 PM EST | Special Marine Warning | TAE | 66 min | |
| Feb 10, 9:01 PM EST | Special Marine Warning | TAE | 59 min | |
| Feb 11, 1:05 AM EST | Areal Flood Advisory | TAE | Walton | 115 min |
| Feb 11, 1:40 AM EST | Flood Watch | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more | 29 hr |
| Feb 11, 2:54 AM EST | Areal Flood Advisory | TAE | Walton | 2 hr |
| Feb 11, 3:02 AM EST | Special Marine Warning | TAE | 118 min | |
| Feb 11, 3:48 AM EST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 72 min |
| Feb 11, 3:57 AM EST | Tornado Warning | TAE | Holmes | 33 min |
| Feb 11, 4:21 AM EST | Tornado Warning | TAE | Holmes, Jackson | 39 min |
| Feb 11, 4:58 AM EST | Tornado Warning | TAE | Jackson | 47 min |
| Feb 11, 5:30 AM EST | River Flood Warning | TAE | Walton | 52 hr |
| Feb 11, 5:37 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Liberty | 37 min |
| Feb 11, 6:50 AM EST | Flash Flood Warning | TAE | Walton | 5 hr |
| Feb 11, 8:17 AM EST | Special Marine Warning | TAE | 118 min | |
| Feb 11, 10:19 AM EST | Rip Current Statement | TAE | Gulf | 13 hr |
| Feb 11, 10:56 AM EST | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 2 hr |
| Feb 11, 11:32 AM EST | Areal Flood Advisory | TAE | Bay, Walton, Washington | 118 min |
| Feb 11, 1:01 PM EST | Areal Flood Advisory | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 119 min |
| Feb 11, 1:04 PM EST | Special Marine Warning | TAE | 26 min | |
| Feb 11, 1:21 PM EST | Areal Flood Advisory | TAE | Walton | 114 min |
| Feb 11, 1:25 PM EST | Special Marine Warning | TAE | 95 min | |
| Feb 11, 2:26 PM EST | River Flood Warning | TAE | Walton, Washington | 9 days |
| Feb 11, 2:48 PM EST | River Flood Warning | TAE | Calhoun | 3 days |
| Feb 11, 2:50 PM EST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Feb 11, 2:54 PM EST | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf | 3 hr |
| Feb 11, 3:15 PM EST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Feb 11, 3:42 PM EST | Areal Flood Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Wakulla | 3 hr |
| Feb 11, 4:11 PM EST | Special Marine Warning | TAE | 64 min | |
| Feb 11, 5:26 PM EST | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Feb 11, 6:14 PM EST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Feb 11, 9:03 AM EST | Tornado Warning | TAE | Decatur, Grady, Mitchell | 27 min |
| Feb 11, 10:00 AM EST | Special Weather Statement | TAE | Colquitt | 45 min |
| Feb 11, 4:46 AM EST | Tornado Warning | TAE | Houston | 32 min |
| Feb 11, 8:42 AM EST | River Flood Warning | TAE | Dale | 63 hr |
| Feb 11, 8:42 AM EST | River Flood Warning | TAE | Geneva | 4 days |
Nearby
Special Marine Warnings in Florida, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.